Lp-Spectral Gap and Gromov-Hausdorff Convergence

  • Shouhei Honda
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 106)


This paper is an announcement of recent results given by the author which gives the continuity of L p -spectral gaps with respect to the Gromov-Hausdorff topology and applications.


Measure Space Isoperimetric Inequality Hausdorff Measure Borel Probability Measure Quantitative Version 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.



The author would like to thank the referee for careful reading. He was supported by Grant-in-Aid for Young Scientists (B) 24740046.


  1. 1.
    Buser, P.: A note on the isoperimetric constant. Ann. Sci. École Norm. Sup. 15, 213–230 (1982)MATHMathSciNetGoogle Scholar
  2. 2.
    Cheeger, J.: A lower bound for the smallest eigenvalue of the Laplacian. In: Problems in analysis (Papers dedicated to Salomon Bochner, 1969), pp 195–199. Princeton University Press, Princeton (1970)Google Scholar
  3. 3.
    Cheeger, J.: Differentiability of Lipschitz functions on metric measure spaces. Geom. Funct. Anal. 9, 428–517 (1999)CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    Cheeger, J., Colding, T.H.: Lower bounds on Ricci curvature and the almost rigidity of warped products. Ann. Math. 144, 189–237 (1996)CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    Cheeger, J., Colding, T.H.: On the structure of spaces with Ricci curvature bounded below, I. J. Differ. Geom. 45, 406–480 (1997)MathSciNetGoogle Scholar
  6. 6.
    Cheeger, J., Colding, T.H.: On the structure of spaces with Ricci curvature bounded below, II. J. Differ. Geom. 54, 13–35 (2000)MATHMathSciNetGoogle Scholar
  7. 7.
    Cheeger, J., Colding, T.H.: On the structure of spaces with Ricci curvature bounded below, III. J. Differ. Geom. 54, 37–74 (2000)MATHMathSciNetGoogle Scholar
  8. 8.
    Fukaya, K.: Collapsing of Riemannian manifolds and eigenvalues of the laplace operator, Invent. Math. 87, 517–547 (1987)CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    Gromov, M.: Metric Structures for Riemannian and Non-Riemannian Spaces. Birkhauser Boston (2007) (With appendices by M. Katz, P. Pansu, S. Semmes)Google Scholar
  10. 10.
    Grosjean, J.-F.: p-Laplace operator and diameter of manifolds. Ann. Global Anal. Geom. 28, 257–270 (2005)Google Scholar
  11. 11.
    Hajłasz, P.: Sobolev spaces on an arbitrary metric space. Potential Anal. 5, 1211–1215 (1995)Google Scholar
  12. 12.
    Honda, S.: Ricci curvature and convergence of Lipschitz functions. Commun. Anal. Geom. 19, 79–158 (2011)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Honda, S.: Ricci curvature and L p-convergence, to appear in J. Reine Angew. Math. available at
  14. 14.
    Honda, S.: Cheeger constant, p-Laplacian, and Gromov-Hausdorff convergence (2014). arXiv:1310.0304Google Scholar
  15. 15.
    Kawai, S., Nakauchi, N.: The first eigenvalue of the p-Laplacian on a compact Riemannian manifold. Nonlinear Anal. 55, 33–46 (2003)CrossRefMATHMathSciNetGoogle Scholar
  16. 16.
    Matei, A.-M.: First eigenvalue for the p-Laplace operator, Nonlinear Anal. 39, 1051–1068 (2000)CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    Matei, A.-M.: Boundedness of the first eigenvalue of the p-Laplacian, Proc. Am. Math. Soc. 133, 2183–2192 (2005)CrossRefMATHMathSciNetGoogle Scholar
  18. 18.
    Naber, A., Valtorta, D.: Sharp estimates on the first eigenvalue of the p-Laplacian with negative Ricci lower bound. arXiv:1208.3507Google Scholar
  19. 19.
    Shanmugalingam, N.: Newtonian spaces: an extension of Sobolev spaces to metric measure spaces. Rev. Mat. Iberoamericana 16, 243–279 (2000)CrossRefMATHMathSciNetGoogle Scholar
  20. 20.
    Valtorta, D.: Sharp estimate on the first eigenvalue of the p-Laplacian. Nonlinear Anal. 75, 4974–4994 (2012)CrossRefMATHMathSciNetGoogle Scholar
  21. 21.
    Valtorta, D.: On the p-Laplace operator on Riemannian manifolds. arXiv:1212.3422Google Scholar
  22. 22.
    Zhong, J.Q., Yang, H.C.: On the estimate of the first eigenvalue of a compact Riemannian manifold. Sci. Sinica Ser. A 27, 1265–1273 (1984)MATHMathSciNetGoogle Scholar

Copyright information

© Springer Japan 2014

Authors and Affiliations

  1. 1.Faculty of MathematicsKyushu UniversityFukuokaJapan

Personalised recommendations